Sulfasalazine Side Effect: This medication has been... - NRAS

NRAS
26,245 members30,094 posts

Sulfasalazine Side Effect

This medication has been very effective at reducing inflammation, and therefore pain, in my shoulders and hips. (Pain is still present, but much less than before). The ONLY side effect I have noticed is weight gain. Over the last few weeks, I have put on 17 lbs. That is not a bad thing for me, as I have been considered “under weight” for many years. Have not changed my eating habits one iota - and am actually able to be more productive every day. So even though I eat the exact same and am more active, I have gained weight with sulfasalazine. Has anyone else noticed this effect?

3 Replies
oldestnewest

I have been on Sulphasalazine for 12 weeks and while I haven’t put on weight it does seem to have slowed my progress at Slimming World! Not sure whether my metabolism has been altered drastically by the drug or the Methotrexate or Hydroxychlorirquine - I was on all 3 - but in any case the other Sulpha side effects were so unpleasant that I was told to stop that one last week. Weigh in tomorrow so we will see. I have lost almost a stone and a half since January but that has taken a lot of effort and in the last 6 weeks the loss has slowed down to almost maintenance. So I am thinking that the Sulphasalazine does have this unfortunate side effect.

Reply

Hi I started hydroxycloriquin yesterday I have only taken 4 tablets in 2 days. Just wondering if hot sensation in eyelids, lips, stomach, nasal passage abd a dry cough is typical or should I stop? It feels like sunburn.

Reply

I have been on Sulfasalazine for years and not had any side effects at all. Luckily I don't need it anymore. Good excuse for you to buy lots of new clothes. There's a sunny side to everything. All the best.

Reply

You may also like...